MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS

MEDTRONIC MED REL MEDTRONIC PUERTO RICO ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Model Number 37601
Medical Device Problem Codes Failure to Power Up (1476); Battery Problem (2885)
Health Effect - Clinical Codes Stroke/CVA (1770); Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id 37642 lot# serial (b)(6).Product type programmer, patient section d information references the main component of the system.Other relevant device(s) are: product id: 37642, serial (b)(6) , ubd: , udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that their speech was affected when the implantable neurostimulator (ins) was turned on.The patient said their speech was not affected when the ins was turned off.The patient mentioned that they felt like they had to choose between their movement disorder and their speech, so they chose to have the movement disorder and normal speech.Then, the patient stated that their ins battery was "out of juice," but they never got it replaced because of how it affected their speech whenever the ins was turned on.Agent was unable to confirm that the patient's ins reached eos because the patient did not have their patient programmer with them, but the patient stated that they did see a screen on the patient programmer that indicated the ins had reached eos.The patient's reason for calling was because they had a stroke this past month and their healthcare provider (hcp) wants to do an mri.The patient mentioned that they spoke with patient services earlier today about mri compatibility and were redirected to their managing hcp for assistance.The patient stated that they called their managing hcp, but the hcp told the patient that they only keep their records for 7 years, and redirected the patient to the manufacturer for further assistance.Agent reviewed mri compatibility information and redirected the patient back to their hcp.Additional information was received from the patient stating the patient called previously, they were under the impression their implantable neurostimulator (ins) battery had reached eos, but this could not be confirmed because they did not have their patient programmer with them.During the call, the patient programmer would not power on (the patient mentioned the batteries were corroded).The patient put brand-new batteries in the programmer, but it still would not power on.As the patient was replacing the batteries, they mentioned they had "such shaky hands." agent did not ask further info regarding the shaky hands because the patient had indicated in the previous phone call that they always kept the ins turned off.The patient was redirected to their hcp should they find that their ins is in fact in the eos state.Agent reviewed that mri eligibility cannot be determined if the ins is in the eos state.The patient mentioned that they are seeing their neurologist today; agent reviewed that the neurologist could also check the ins to determine if it has reached eos.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINS
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key18628994
Report Number3004209178-2024-03272
Device Sequence Number7725460
Product Code MHY
UDI-Device Identifier00613994934604
UDI-Public00613994934604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2014
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2023
Initial Report FDA Received Date02/02/2024
Date Device Manufactured07/18/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H10...."
Patient Age55 YR
Patient SexFemale